Jump to content
CrazyBoards.org

Recommended Posts

Ugh...I guess it is just a permanent side effect at this point. The headaches aren't horrible but they are very frequent. Anyone know why Lamictal causes headaches? I also get nauseated fairly often. Is it normal to have these kind of side effects for six months on Lamictal?

Link to comment
Share on other sites

Most people find the headaches ease off within a week or two after a dosage increase. Sorry it isn't working for you.

The direct cause of migraines is spasming of the blood vessels in the head, which are made up of smooth muscles tissue. A great many people initially experience general body muscular stiffness and soreness upon starting Lamictal. I would guess the two are related.

a.m.

Link to comment
Share on other sites

hey hollywoodfreaks,

this has been my issue with lamictal. i believe it to be a withdrawl effect. when you don't have enough lamictal in your system, the result is a headache. over the past year i haven't always be on top of my pill supply, spacy like that. the first time after 4 days without i got a horrendous headache, which went away when i got ahold of my pills. the next incident was 3 months later and happened after 2 days without meds. this began to worry me that my withdrawl tolerence was dropping off so quickly. Grr that i've tried to communicate this to my pDoc and he never addresses it! so all i have here is sheer conjucture. last month by the time 24 hours rolled around i had a lamictal headache (which is a great reminder to take your meds) still it began ruining my evenings (was taking it around 11 pm) i switched to taking it in the morning so the headache was while i was sleeping. this seemed to help. probably i just needed to increase in dosage. TALK to your pDoc and get her/him to acknowledge this as a problem.

Link to comment
Share on other sites

I used to have this problem in the beginning when I first started Lamictal. I think it is a problem of when you're taking it. I think you should talk to your pdoc about either splitting the dose, or taking it at a different time of the day. Drink a lot of water too. Sometimes my headaches go away if I get hydrated.

Link to comment
Share on other sites

As others have said, I would talking to your doctor. No matter what, you should always let your doctor know side effects you are experiencing that are bothersome.

Now, to commiserate... I, too, have both headache and nausea issues when it comes to Lamictal. I have been on it for... it has to be maybe around two years or so? Anyway, I might not be the best person to vouch for the headaches because I already had migraine issues to begin with... prior to Lamictal. The Lamictal just helped to make it worse... lol. Nausea, though, is something that I have an issue with. I am on 200mgs... I take 100mgs in the morning and 100mgs at night. Especially in the morning, after I take the lamictal I get pretty nauseous. It subsides after a little bit, but it is kind of one of those things I have gotten used to... I know that I will spend a certain amount of time in the morning extremely nauseous.... oh well...

Anyway, bring your concerns up with your doc and see what he/she says...

Link to comment
Share on other sites

These meds are weird, aren't they? I guess I'm not alone. Well, I talked to my doctor about it and he seems to think taking Lamictal in the evenings instead of mornings will help. He said he's put probably 1000 patients (!--I think he puts *everyone* on Lamictal, lol) on Lamictal and 50% of them have headache issues.

I also liked synthetic's suggestion of splitting the dose. Usernametaken, your theory does make sense. If something clears out of your system too fast and can't get built up to a steady concentration then it is bound to cause problems. I don't know if this is a known problem with Lamictal or not.

Link to comment
Share on other sites

  • 3 weeks later...
Guest Guest_tee_*

headache and nausea too, from lamictal. However, I've been on lamictal for three months at 200 mg and effexor for a year. Now the headaches and nausea. Is it also common for people to get these symptoms after being on it for a substantial amount of time?

I've tried accupuncture, ice, palming, tylenol...

My pdoc is gone for three weeks, so can't ask him. Only thing I dare is the nursing advice line. No way.

Anyone?

tee

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...